What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 23, 2:23 PM CST, 7 minutes earlier.
Area forecast discussion, Apr 23, 2:23 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
323 PM CDT Mon Apr 23 2018
.SHORT TERM...(Tonight through Tuesday)
Issued at 323 PM CDT Mon Apr 23 2018
H5 low was centered over NW TN. Breaks in the clouds allowed the
airmass to destabilize, with scattered showers and storms the
rule this afternoon across west KY into southern IL. This trend
will continue through late afternoon. A few storms will produce
pea size hail and 1/2 to 3/4 inch of rain in 30 to 45 minutes. We
should see a decrease in coverage and intensity tonight as we
stabilize somewhat. Sometimes the models hang on to too much low
level moisture in close proximity to closed lows like this. There
could be an increase in low clouds tonight, but overall confidence
is low. Will continue with a low chance of showers across mainly
our east counties on Tuesday with the low just to our east. Temp
trends tomorrow will be similar to what we saw today. Slightly
cooler over east sections.
.LONG TERM...(Tuesday night through Monday)
Issued at 323 PM CDT Mon Apr 23 2018
Now that the closed low in southern CA/NV/AZ is within a denser
observational network, there should be a little more consistency in
the resolution/timing of the system as it move in and around the WFO
PAH forecast area on Monday. The Canadian guidance has been fairly
consistent the past couple of days with the evolution of this
system, but the deterministic 00z Friday GFS seems to have taken
over as the preferred medium range guidance for this forecast
package. At this point, there is medium to high forecast confidence
(50-70%) with the rain chances Monday into Monday evening.
Forecast confidence for rain chances Tuesday through Thursday are
below average (generally below 40%) as there high model variability
in both the deterministic and ensemble guidance on the timing,
evolution, translation, and phasing of the northern U.S./southern
Canadian border shortwave developing next Monday. Given the
variability, will stick with the low PoP regionally blended model
guidance as a starting point. The antecedent eastern Pacific and
western Canada circulations serving as a genesis point for the
dominant shortwave on Monday are not even expected to move over the
northwest U.S. until Sunday at the earliest. Utilized a blend of
the regionally blended model initialization with some influence of
the current deterministic/MOS GFS guidance and the spatially reduced
NAM guidance.
All in all, it appears that next week that next week will see below
normal (5-10 degrees below) highs and lows and mainly showery
precipitation with the greatest coverage Monday, then again
Wednesday and Thursday. Temperatures may rebound to near normal next
Friday with dry conditions into next weekend.
&&
.AVIATION...
Issued at 1221 PM CDT Mon Apr 23 2018
Low VFR to MVFR cig and vsby conditions anticipated through the
end of the day with scattered convection continuing. Surface low
pressure should track along the KY/TN border with mainly east
winds 6 to 12 kts continuing, transitioning to northeast and then
north later tonight and Tuesday as the low eventually moves on to
our east. We may see cigs lower back to solid MVFR to low end IFR
later tonight through Tuesday morning.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Apr 23, 12:22 PM CST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
122 PM CDT Mon Apr 23 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-241000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
122 PM CDT Mon Apr 23 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
There will be isolated thunderstorm activity over west Kentucky, and
possibly far southern Illinois as well through late afternoon. Brief
heavy rainfall will be the primary hazard. There may be small hail.
Any persistent rainfall in west Kentucky could result in isolated
water issues in very poor drainage areas. The majority of the region
will not be affected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter rainfall amounts and impact reports are appreciated.
In the hours before
Local storm report, Apr 23, 8:41 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
941 AM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN HENDRON 37.04N 88.63W
04/23/2018 M3.25 INCH MCCRACKEN KY BROADCAST MEDIA
RAINFALL TOTAL OVER PAST 36 HOURS.
&&
SPLocal storm report, Apr 23, 9:22 AM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1022 AM CDT MON APR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN HICKORY 36.82N 88.65W
04/23/2018 E4.00 INCH GRAVES KY PUBLIC
RAINFALL TOTAL OVER PAST 36 HOURS RELAYED VIA FACEBOOK.
0600 AM HEAVY RAIN 1 S AURORA 36.76N 88.14W
04/23/2018 M2.98 INCH MARSHALL KY CO-OP OBSERVER
RAINFALL TOTAL OVER PAST 36 HOURS.
0630 AM HEAVY RAIN 1 SW LONE OAK 37.03N 88.68W
04/23/2018 M3.49 INCH MCCRACKEN KY NWS EMPLOYEE
RAINFALL TOTAL OVER PAST 36 HOURS.
0700 AM HEAVY RAIN GOLDEN POND 36.79N 88.02W
04/23/2018 M3.25 INCH TRIGG KY OTHER FEDERAL
RAINFALL TOTAL OVER PAST 36 HOURS MEASURED AT THE RAWS
STATION, LBLK2.
0700 AM HEAVY RAIN MURRAY 36.61N 88.32W
04/23/2018 M4.22 INCH CALLOWAY KY OTHER FEDERAL
RAINFALL TOTAL OVER PAST 36 HOURS MEASURED AT THE CLARKS
RIVER GAUGE, MURK2, IN MURRAY.
0700 AM HEAVY RAIN 2 NE LYNNVILLE 36.58N 88.54W
04/23/2018 M3.83 INCH GRAVES KY COCORAHS
RAINFALL TOTAL OVER PAST 36 HOURS.
0700 AM HEAVY RAIN FULTON 36.51N 88.88W
04/23/2018 M3.32 INCH FULTON KY TRAINED SPOTTER
RAINFALL TOTAL OVER PAST 36 HOURS.
0700 AM HEAVY RAIN 5 NW KEVIL 37.14N 88.95W
04/23/2018 M3.16 INCH BALLARD KY COCORAHS
RAINFALL TOTAL OVER PAST 36 HOURS.
0700 AM HEAVY RAIN 2 ENE METROPOLIS 37.16N 88.68W
04/23/2018 M2.70 INCH MASSAC IL COCORAHS
RAINFALL TOTAL OVER PAST 36 HOURS.
0700 AM HEAVY RAIN 2 SW PADUCAH 37.05N 88.66W
04/23/2018 M3.93 INCH MCCRACKEN KY NWS EMPLOYEE
RAINFALL TOTAL OVER PAST 36 HOURS.
0700 AM HEAVY RAIN 4 SW CADIZ 36.83N 87.87W
04/23/2018 M2.98 INCH TRIGG KY MESONET
RAINFALL TOTAL OVER PAST 36 HOURS.
0700 AM HEAVY RAIN 4 N BENTON 36.91N 88.36W
04/23/2018 M3.31 INCH MARSHALL KY MESONET
RAINFALL TOTAL OVER PAST 36 HOURS.
0700 AM HEAVY RAIN 6 SW MAYFIELD 36.67N 88.72W
04/23/2018 M3.71 INCH GRAVES KY MESONET
RAINFALL TOTAL OVER PAST 36 HOURS.
0700 AM HEAVY RAIN 2 E HICKMAN 36.56N 89.15W
04/23/2018 M3.06 INCH FULTON KY MESONET
RAINFALL TOTAL OVER PAST 36 HOURS.
0700 AM HEAVY RAIN 1 W MURRAY 36.61N 88.33W
04/23/2018 M3.22 INCH CALLOWAY KY MESONET
RAINFALL TOTAL OVER PAST 36 HOURS.
0700 AM HEAVY RAIN 2 W WEST PADUCAH 37.08N 88.78W
04/23/2018 M3.11 INCH MCCRACKEN KY ASOS
RAINFALL TOTAL OVER PAST 36 HOURS AT BARKLEY REGIONAL
AIRPORT.
0930 AM HEAVY RAIN HENDRON 37.04N 88.63W
04/23/2018 M3.25 INCH MCCRACKEN KY BROADCAST MEDIA
RAINFALL TOTAL OVER PAST 36 HOURS.
&&
SPSpecial weather statement, Apr 23, 9:52 AM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1052 AM CDT Mon Apr 23 2018
ILZ081>083-085>094-INZ085>088-KYZ001>022-232215-
FRANKLIN-HAMILTON-WHITE-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-
POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-POSEY-VANDERBURGH-WARRICK-
SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-
INCLUDING THE CITIES OF WEST FRANKFORT, MCLEANSBORO, CARMI,
HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA,
ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, POSEYVILLE,
EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL,
WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION,
EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE,
HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE,
AND ELKTON
1052 AM CDT Mon Apr 23 2018
...A few thunderstorms with heavy rain expected through this
afternoon...
Bands of showers continue to develop and move north and northwest
around a surface low pressure center located near the Missouri
Bootheel today.
Some of the bands of heavier rainfall will produce between one
quarter to one half inch of rain an hour as they move across the
area.
As the rain continues through the afternoon, some thunderstorms
will develop within these rain bands and may increase local
rainfall amounts closer to three quarters of an inch or higher.
Given the compact and dynamic nature of the low pressure system
over the area, a few storms may become intense enough to produce
small hail, generally less than one half inch in size.
The majority of any thunderstorm activity will likely remain
across the Pennyrile region of west Kentucky and across southern
and southeast Illinois this afternoon. Some locations in southwest
Indiana, along the Ohio River may also see an isolated thunderstorm
or two.
The greatest coverage of thunderstorms will likely occur between
1 pm and 5pm CDT today.
The bands of rain may cause additional drainage problems in areas
that saw rainfall in excess of three inches the past two days.
Please avoid any roads that may have water over them and obey
posted road barricades and closures.
Smith
Special weather statement, Apr 23, 1:47 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
247 PM CDT Mon Apr 23 2018
ILZ081>083-085>094-INZ085>088-KYZ001>022-232215-
FRANKLIN-HAMILTON-WHITE-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-
POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-POSEY-VANDERBURGH-WARRICK-
SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-
INCLUDING THE CITIES OF WEST FRANKFORT, MCLEANSBORO, CARMI,
HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA,
ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, POSEYVILLE,
EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL,
WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION,
EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE,
HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE,
AND ELKTON
247 PM CDT Mon Apr 23 2018
At 245 p.m., scattered thunderstorms were observed across much of
west Kentucky and into extreme southern Illinois. The strongest
storms were from near Paducah to Mayfield, and also from just
south of Madisonville to just south of Greenville. Movement was
northwest.
The activity will continue this afternoon. Some of the stronger
storms will produce one half to three quarters of an inch of
rainfall in about 30 minutes. Small hail is also possible.
Isolated standing water issues in areas that typically experience
problems is probable. This is most likely across west Kentucky
across the Purchase area.
CN